Alert archive / California / High Wind Warnings in 2006

High Wind Warning 2, NWS Sacramento, CA

September 22, 2006

NWS Sacramento, CA issued this high wind warning at Sep 22, 2006, 7:21 AM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 22, 2006, 7:21 AM PDT (14:21 UTC)
Expired
Sep 22, 2006, 11:55 AM PDT
In force
5 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 221421
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
721 AM PDT FRI SEP 22 2006

CAZ016>018-221900-
/O.NEW.KSTO.HW.W.0002.060922T1421Z-060922T1900Z/
/O.EXT.KSTO.WI.Y.0012.060922T1900Z-060922T2300Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-
721 AM PDT FRI SEP 22 2006

...HIGH WIND WARNING IN EFFECT UNTIL NOON PDT TODAY...
...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 4 PM PDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND
WARNING MAINLY FOR AREAS ALONG AND WEST OF INTERSTATE 5 IN THE
CENTRAL AND SOUTHERN SACRAMENTO VALLEY AND DELTA AREA UNTIL NOON
PDT TODAY. THIS WOULD INCLUDE WILLIAMS...WILLOWS..WOODLAND...DAVIS...
VACAVILLE AND FAIRFIELD. THE WIND ADVISORY IS NOW IN EFFECT FROM
NOON TODAY TO 4 PM PDT THIS AFTERNOON.

SUSTAINED WINDS OF 40 MPH WITH GUSTS FROM 50 TO 60 MPH WILL OCCUR
AT TIMES MAINLY ALONG AND WEST OF INTERSTATE 5 THIS MORNING. WINDS
OF THIS MAGNITUDE CAN DOWN POWER LINES...TOPPLE SMALL TREES AND
CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE
VEHICLES. 

THE NORTH WINDS ARE EXPECTED TO DECREASE SLIGHTLY TO 20 TO 30 MPH
WITH GUSTS TO 40 MPH OVER THE WEST SIDE THIS AFTERNOON. 

THE WINDS ALONG WITH DRY CONDITIONS WILL LEAD TO HIGH FIRE DANGER
THE NEXT SEVERAL DAYS. BE EXTREMELY CAREFUL WHEN USING ANY
EQUIPMENT NEAR DRY VEGETATION

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. HIGH WIND SPEEDS OR GUSTS MAY LEAD TO PROPERTY
DAMAGE.

$$

CAZ015-063-064-222230-
/O.CON.KSTO.WI.Y.0012.000000T0000Z-060922T2300Z/
NORTHERN SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
721 AM PDT FRI SEP 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. 

THE STRONG GUSTY NORTH WINDS THAT DEVELOPED THURSDAY NIGHT WILL
CONTINUE TODAY. THE STRONGEST WINDS WILL OCCUR ACROSS THE WEST
SIDE OF THE SACRAMENTO VALLEY... MAINLY WEST OF THE SACRAMENTO
RIVER...AND WESTWARD INTO THE FOOTHILLS AND INTERIOR COAST RANGE
FROM LAKE COUNTY NORTH.

NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH OR HIGHER CAN BE
EXPECTED TODAY...ESPECIALLY ALONG INTERSTATE 505 AND ALONG
INTERSTATE 5 NORTH OF WOODLAND...AND ACROSS THE EXPOSED RIDGETOPS
OF LAKE COUNTY AND THE INTERIOR COAST RANGE. THE WINDS ARE
EXPECTED TO REACH THEIR PEAK AROUND MIDDAY AND THEN DECREASE
SLOWLY THIS AFTERNOON...BUT MANY LOCATIONS ON THE WEST SIDE OF
THE SACRAMENTO VALLEY AND IN LAKE COUNTY WILL CONTINUE TO SEE
BREEZY CONDITIONS INTO EARLY SATURDAY.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS SHOULD
SECURE OUTDOOR OBJECTS SUCH AS PATIO FURNITURE.

THE WINDS ALONG WITH DRY CONDITIONS WILL LEAD TO HIGH FIRE DANGER
THE NEXT SEVERAL DAYS. BE EXTREMELY CAREFUL WHEN USING ANY
EQUIPMENT NEAR DRY VEGETATION

$$
JHM
1 follow-up statement
000 
WWUS76 KSTO 221855
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1155 AM PDT FRI SEP 22 2006

CAZ016>018-222300-
/O.CAN.KSTO.HW.W.0002.000000T0000Z-060922T1900Z/
/O.EXT.KSTO.WI.Y.0012.060922T1855Z-060922T2300Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-
1155 AM PDT FRI SEP 22 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE HIGH
WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PDT
THIS AFTERNOON. 

THE NORTH WINDS HAVE DECREASED SLIGHTLY ACROSS THE SACRAMENTO
VALLEY IN AREAS WEST OF INTERSTATE 5. FOR THIS REASON THE HIGH
WIND WARNING FOR THESE AREAS HAS BEEN CANCELLED. HOWEVER...GUSTY
NORTH WINDS WILL CONTINUE THIS AFTERNOON. WIND SPEEDS ARE EXPECTED
TO REMAIN BETWEEN 20 TO 30 MPH WITH GUSTS TO 40 MPH OVER THE WEST
SIDE THIS AFTERNOON.

THE WINDS ALONG WITH DRY CONDITIONS WILL LEAD TO HIGH FIRE DANGER
THE NEXT SEVERAL DAYS. BE EXTREMELY CAREFUL WHEN USING ANY
EQUIPMENT NEAR DRY VEGETATION

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ015-063-064-222300-
/O.CON.KSTO.WI.Y.0012.000000T0000Z-060922T2300Z/
NORTHERN SACRAMENTO VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
1155 AM PDT FRI SEP 22 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS AFTERNOON. 

THE STRONG GUSTY NORTH WINDS THAT DEVELOPED THURSDAY NIGHT WILL
CONTINUE TODAY. THE STRONGEST WINDS WILL OCCUR ACROSS THE WEST
SIDE OF THE SACRAMENTO VALLEY... MAINLY WEST OF THE SACRAMENTO
RIVER...AND WESTWARD INTO THE FOOTHILLS AND INTERIOR COAST RANGE
FROM LAKE COUNTY NORTH.

NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH OR HIGHER CAN BE
EXPECTED TODAY...ESPECIALLY  ACROSS THE EXPOSED RIDGE TOPS OF LAKE
COUNTY AND THE INTERIOR COAST RANGE. THE WINDS ARE EXPECTED TO
SLOWLY DECREASE THIS AFTERNOON...BUT MANY LOCATIONS IN THE HILLS
ALONG THE WEST SIDE OF THE SACRAMENTO VALLEY AS WELL AS IN LAKE
COUNTY WILL CONTINUE TO SEE BREEZY CONDITIONS INTO EARLY SATURDAY.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS SHOULD
SECURE OUTDOOR OBJECTS SUCH AS PATIO FURNITURE.

THE WINDS ALONG WITH DRY CONDITIONS WILL LEAD TO HIGH FIRE DANGER
THE NEXT SEVERAL DAYS. BE EXTREMELY CAREFUL WHEN USING ANY
EQUIPMENT NEAR DRY VEGETATION

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this high wind warning went out at Sep 22, 4:55 AM PDT, 2 hours 26 minutes earlier.

Area forecast discussion, Sep 22, 4:55 AM PDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
455 AM PDT FRI SEP 22 2006

.DISCUSSION...
CLASSIC FALL-LIKE (TECHNICALLY AUTUMN DOESN/T BEGIN UNTIL 903 PM PDT
THIS EVENING) NORTH WIND EVENT HAS DEVELOPED ON SCHEDULE OVERNIGHT.
THE HIGHLY AMPLIFIED UPPER PATTERN WITH A STRONG RIDGE OVER THE
EASTERN PACIFIC AND A COLD UPPER LOW OVER THE ROCKIES WILL CONTINUE
TO SUPPORT BREEZY TO WINDY CONDITIONS OVER NORTHERN CALIFORNIA INTO
THE WEEKEND.

NORTHERLY SURFACE PRESSURE GRADIENTS HAVE INCREASED DRAMATICALLY
OVERNIGHT AND ARE NOW AROUND 14 MBS FROM MEDFORD TO SACRAMENTO. KDAX
VWP HAS SHOWED A STEADY INCREASE IN WINDS ABOVE THE SURFACE THROUGH
THE NIGHT WITH WINDS CURRENTLY RANGING FROM 45 KNOTS TO 60 KNOTS IN
THE LAYER FROM 1000 FEET TO 5000 FEET ABOVE THE SURFACE.

STILL APPEARS THAT THE PEAK OF THE STRONGEST WINDS IN THE SACRAMENTO
VALLEY WILL OCCUR AROUND MIDDAY TODAY AS SURFACE GRADIENTS MAX
OUT...ALIGNMENT OF UPPER WINDS BECOMES IDEAL...AND SOME COLD
ADVECTION HELPS TO MIX DOWN THE STRONGER WINDS ABOVE THE SURFACE.
SLOW WEAKENING OF WINDS MAY OCCUR DURING THE AFTERNOON. PEAK GUSTS
IN THE 40 TO 50 MPH RANGE WILL BE POSSIBLE ESPECIALLY ON THE WEST
SIDE OF THE VALLEY ALONG INTERSTATE 505 AND INTERSTATE 5 NORTH OF
WOODLAND.

THE MAIN SHORT-TERM CONCERNS WILL CONTINUE TO BE CENTERED AROUND THE
HIGH FIRE DANGER POSED BY THE STRONG WINDS...LOW HUMIDITIES AND DRY
VEGETATION. KDAX RADAR HAS SHOWN A STEADY INCREASE IN THE SMOKE
PLUME THE PAST SEVERAL HOURS ORIGINATING FROM THE FIRE BURNING IN
YOLO COUNTY TO THE WEST OF WOODLAND WHICH WAS FIRST REPORTED AROUND
1230 AM.

LOOKS LIKE THE STRONGEST SURFACE GRADIENTS WILL BECOME MORE
NORTHEASTERLY OR EASTERLY TONIGHT AND SATURDAY WHICH WILL SHIFT THE
FOCUS OF STRONGEST WINDS INTO THE CANYONS ALONG THE WEST SLOPES OF
THE NORTHERN SIERRA NEVADA. BREEZY CONDITIONS WILL ALSO LIKELY
CONTINUE IN LAKE COUNTY AND LOCALLY ALONG THE WEST SIDE OF THE
SACRAMENTO VALLEY. BY SUNDAY...APPEARS THE AMPLIFIED PATTERN WILL BE
BREAKING DOWN AND THE EASTERLY SURFACE GRADIENT WILL RELAX.  DFR

&&

.AVIATION...
UPR HI IN EPAC WITH UPR LOW OVR GRT BASIN. STG N TO E FLOW AT SFC
AND ALF OVR RTES WITH WDSPRD SFC WND 20-30KTS WITH LCL GUSTS UP TO
40KTS OVR INTR NORCAL TIL 00Z SAT. AMS DRY WITH VFR CONDS EXC LCL
MVFR IN FU FM FIRES NR CAPAY AND WEAVERVILLE IN THE CSTL MTNS AND
DOWNIEVILLE IN THE SIERNEV.  PCH

&&

.STO WATCHES/WARNINGS/ADVISORIES...
...WIND ADVISORY...
CONTINUES UNTIL 4 PM PDT FOR CARQUINEZ STRAIT AND DELTA-CENTRAL
SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-MOUNTAINS
SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-NORTHERN
SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY.

...RED FLAG WARNING...
...THROUGH SUNDAY MORNING FOR THE FOOTHILLS AND WEST SLOPES OF THE
NORTHERN SIERRA NEVADA.
...THROUGH SATURDAY FOR THE REMAINDER OF INTERIOR NORTHERN
CALIFORNIA.

&&
Hazardous weather outlook, Sep 22, 6:00 AM PDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
600 AM PDT FRI SEP 22 2006

CAZ013>019-063-064-066>069-231400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
600 AM PDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A STRONG NORTH WIND EVENT THAT BEGAN OVERNIGHT WILL CONTINUE TODAY.
MANY AREAS WILL SEE NORTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO
50 MPH. IN ADDITION TO THE WIND...LOW HUMIDITIES AND DRY VEGETATION
WILL LEAD TO HIGH FIRE DANGER.

* RED FLAG WARNING...........SEE WWUS86 KSTO - RFWSTO FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

HIGH FIRE DANGER DUE TO BREEZY WINDS...LOW HUMITIES AND DRY
VEGETATION WILL CONTINUE INTO THE WEEKEND.

* RED FLAG WARNING...........SEE WWUS86 KSTO - RFWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

High Wind Warnings in California, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.